MAUDE Adverse Event Report: ARTHREX, INC. SUPRAPATELLAR INSERTION GUIDE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

ARTHREX, INC. SUPRAPATELLAR INSERTION GUIDE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number SUPRAPATELLAR INSERTION GUIDE
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 04/26/2023, it was reported by a sales representative via sems that a 1255-300 tibial insertion guide broke.This occurred during a tibia imn on (b)(6) 2023, the tulip handle was being hit with a mallet to backslap the implant after the distal interlock screws were placed in order to reduce the mid-shaft tibial fracture.After a few taps the jig dislodged.The case was completed utilizing perfect circles in the proximal portion of the nail.The fragment was retrieved, and nothing was left in the patient which was verified through x-ray.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional info: h6.Complaint is confirmed.Visual inspection found 1255-300 was broken.Functional testing was not performed due to the damage to the device.The most likely reason for the reported failure is the wear and tear damage incurred over repeated usage.

Brand Name
SUPRAPATELLAR INSERTION GUIDE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16973072
Report Number1220246-2023-06772
Device Sequence Number17767087
Product Code HSB
UDI-Device Identifier00848665039153
UDI-Public00848665039153
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K070444
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSUPRAPATELLAR INSERTION GUIDE
Device Catalogue Number1255-300
Device Lot Number212471
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2023
Supplement Date Received by Manufacturer04/26/2023
Initial Report FDA Received Date05/22/2023
Supplement Report FDA Received Date10/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/28/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown